MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; RED RUBBER CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; RED RUBBER CATHETER
Model Number 0102L18
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that water leaked from the shaft of the catheter during a pretest.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to condition of the sample as received.Evaluation of the returned samples noted that one of the two units were returned with damage.The damaged unit had be cut in half by the international business center, the sample sustained damage during repacking procedures to forward the complaint sample to bard covington.As a result, the sample shaft was unable to be evaluated for leaks.The valve was dissected and no abnormalities were found that would have contributed to the reported event.The remaining sample was opened to be evaluated for leaking.No leaks were found.The other sample was opened and inflated with 10ml.No leaks were observed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿peel to open bardex® foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
RED RUBBER CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7684480
Report Number1018233-2018-02770
Device Sequence Number1108217
Product Code EZC
UDI-Device Identifier00801741018138
UDI-Public(01)00801741018138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2010
Device Model Number0102L18
Device Catalogue Number0102L18
Device Lot NumberDS568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/30/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1